Assessment
Questionnaire

Have a symptom?
See what questions
a doctor would ask.
 
News » Roaccutane a possible link to teens suicide death
 

Roaccutane a possible link to teens suicide death

A deputy coroner has handed down the finding that a prescribed acne treatment, Roaccutane, may have led to a girls depression and subsequent suicide. However, she also says that she cannot rule out that Zoloft (an antidepressant) could have exacerbated her depression. The deputy coroner also said the dermatologist who prescribed the Roaccutane should have been aware of, and monitored, the risk of depression. Of 250,000 people in Australia who took Roaccutane, 2 have committed suicide, 11 have attempted suicide and 41 have suffered from depression.

Source: summary of medical news story as reported by The Australian

Related Disease Topics:

Article Source Details

About: Roaccutane a possible link to teens suicide death

Date: 29 October 2004

Source: The Australian

Author: Vanda Carson

URL: http://www.theaustralian.news.com.au/common/story_page/0,5744,11218105%5E421,00.html

Related Medical Topics

This summary article refers to the following medical categories:

More News Topics

  • Manufacturers of cholesterol drugs seek non-prescription status
  • Many asthmatics have GERD but present with no symptoms
  • Many cancers are preventable
  • Many celiacs remain undiagnosed
  • Many diabetes sufferers suffer psychologically from their condition
  • Many diets not based on scientific facts
  • Many Pakistani workers were being blatantly exposed to asbestos from rocks
  • Many people suffering from fainting spells may actually have heart conditions
  • Many possible triggers for depression
  • Many promising new cancer drugs are in late-stage trials
  •  

    By using this site you agree to our Terms of Use. Information provided on this site is for informational purposes only; it is not intended as a substitute for advice from your own medical team. The information on this site is not to be used for diagnosing or treating any health concerns you may have - please contact your physician or health care professional for all your medical needs. Please see our Terms of Use.

    Home | Symptoms | Diseases | Diagnosis | Videos | Tools | Forum | About Us | Terms of Use | Privacy Policy | Site Map | Advertise